Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Getting petechia on hand. What should I do to get rid of this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
how can I get rid of petechia? I keep getting it on my left hand. Had the tests a few times confirming no clotting problem. Is there any cream, lotion etc that can clear it up quicker? What does the healing process involve?
Posted Sat, 2 Mar 2013 in Skin Hair and Nails
Answered by Dr. Shoaib Khan 4 hours later

Thank you for writing to us.

You need to first understand the various causes as they are all treated in different manners. Let me list them for you:
-Allergic reactions: To any medications you are on, discontinue them immediately
-Infections: Antibiotic therapy is recommended
-Injuries: Ice pack over the affected area
-Low platelets: Platelet transfusions (ruled out in your case)
-Cancer: In a person detected with cancer, surgery is required

The only cream, available is an antibiotic cream to treat petechiae caused due to a bacterial infection (eg. mupirocin cream), but this will help only in the presence of an infection. In this case, healing should take place in 3-5 days. This should also be taken only under the supervision of a doctor.

Please visit your doctor for an elaborate work up, to diagnose the cause and accordingly treat it. I hope this information has helped. Feel free to write back to me with any further clarifications. I would be glad to help.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Getting petechia on hand. What should I do to get rid of this? 7 hours later
well, I'm still mystified. I've been on the same daily medication - Flonase, QVar, Serevent, morphine, Vicodin, Ativan, Seroquel - for over a year, and the petechia comes and goes at random. I spend a great deal of time in bed, since I still can't sit in a chair, so my risk of injury is very low, and the petechia is always the left hand. Don't think I've had any infections since a nasty bout of sinusitis last October (blown out with Leviquin after 2 rounds of Augmentin). Unless there is such a thing as hand cancer this appears to be completely idiopathic. I have some Clopbetosol Propionate 0.05% ointment - any harm in dabbing it on the spots to see if it works?

Answered by Dr. Shoaib Khan 40 minutes later

Thanks you for your follow up.

As you have a long list of drugs being consumed, there still exists a chance of the petechiae being due to any of these. Petechiae is also seen in patients confined to bed for most part of the day, although rarely seen on active parts of the body.

The cancer in the above mentioned causes is a blood cancer which could cause this. An elaborate blood work taken during the appearance of the petechiae could help rule out this, an infection and an allergy.

Clobetasol is a steroid used to treat psoriasis and eczema like conditions. Although there should be no harm in applying this, it is best used under the supervision of a doctor, as it has a long list of side effects. Please consult your doctor before doing so.

Feel free to write back to me for any further clarifications.
Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor